Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have type 2 diabetes. Started vomiting severely. What could be causing this?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13179 Questions

default
Posted on Tue, 5 Feb 2013 in Diabetes
Question: i have vomited several times today. i tried to stay in bed but i had to keep pail next to my bed. i vomited a few times while i was attemtping to sleep. the only food i have eaten today was a small banana. i have type 2 diabetes. i take 35 mg insulin once a day.
doctor
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
To treat the vomiting first of all we need to know the cause. Most of the times, vomiting is caused by gastroenteritis, stomach flu, food poisoning, peptic ulcer disease, GERD, etc. Foods that are hard to digest (such as too many sweets) and undercooked (still partially raw) meat or fish can also cause vomiting and diarrhea.
Other causes that need to be ruled out include central causes, medicines, etc.
You can take some general measures like-
1. You can start by taking soft, bland food: toast, bananas, crackers, plain rice, cooked carrots, boiled potatoes, baked chicken ~ no skin, etc.
2.Replace lost fluid and salts: Take broth, soup, fruit juices, soft fruits, or vegetables. Have clear soups, clear sodas or juice mixed with water to help prevent dehydration. You should avoid having plain water and dark sodas.
3.Avoid the following foods: Dairy (milk, cheese, yogurt, etc.), Cold drinks - stick to warm tea or water as long as symptoms persist, Raw fruits and vegetables, fried & greasy food and fast food, spicy food, caffeine,etc.
If the symptoms are not relieved , medical treatment is needed after proper examination.
You may need other medicines like antibiotics, proton pump inhibitors, etc after proper examination from your physician.
Do not self- medicate as it can be XXXXXXX
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Dehydration

doctor1 MD

My father age 74 undergone heart bypass surgery in Godbole heart hospital thane on 2nd Jan 2011. He used to complain chest pains and gases in the night in the month of December and diagonised with heart blockages. After heart surgery he was discharged from hospital after successful operation and went to Andheri at my brother s place. At that time he had 101 fever and started having diarhea for so many times that he could not walk. He didnt want to have water or any food at that time. We admitted in Andheri hospital, and found that he is having infection with WBC went as much as 35K, Dr treated him with antibiotics and also dialysis since his urine output reduced due to dehydration. After 7 days his diarhea stopped, urine output increased and WBC count came to 10K. Again after 2 days he startted having diarhea with 100 fever, then dr consulted gastroentologist. He was of the opinion that this is due to antibiotic effect. Still my father had the diarhea and could not walk. So dr. Suggested colonoscopy. Blood culture, stool culture came negative. Just checking 1 what could be the reason of this? Anything related to operation? Infection? 2 He was very active before operation and sometimes had constipation 3 Will he be able bare colonoscopy and will it help

doctor1 MD

drink lots of water.. urinating quite offten clear in color feel very dehydrated? how can i tell if its my kidneys? no pain, constant urination. blood work came back normal, lytes, sugar creatine all okay why do i feel constantly dehydrated.. crack in my tongue

doctor1 MD

This is to inform you that my relative Miss Tina Das Roy (age 29) is suffering from IBS problem since 2006.Every year she has been admitted in hospital for 2-3 times due to intolerable pain or cramping spasm around her naval region. Please note that she is a chronic constipated patient. Before 1 or 2 days of the spasmic pain she face heavy constipated problem. Then suddenly acidity problem arise and for that reason it create huge pressure in upper abdomen and sometimes in chest without any prior intimation. Due to heavy constipation gas cannot pass out and several times it gives pressure on upper abdomen. At the same time she started vomiting and as a result of which no oral medicine work on it. Stomach becomes empty and for that dehydration occur and after that sometimes patient becomes senseless. At that time patient feels very cold and suffer from fever and cough. In that critical situation generally we admit her in nursing home or hospitals. In home generally we used to give medicines like Pantapazole, Domperidone-Pan D, Pan DSR ,Rabeprazole, Domperidone-Roles D Roles 20, Dotrin DSR, decolic etc ,Tegibs ,Morease I. In case of critical situation when we unable to give her oral medicine due to vomiting, Drotin, Decolc Zofer injection are given. Last four years we, all our family members are very much disturbed , worried mentally and physically due to her problem and we are not getting any way out of proper treatment or medication. We have done USG 3 times, All Type of Blood Tests, Barium X-ray, Endoscopy but all the reports normal. Now her service related exam will be held on the Month of Dec & Jan, so we are unable to go your Hospital right now, so we request please suggest what to do right now. If your physician is available in Kolkata, please inform us. We are sending this with lots of hope Waiting for reply

doctor1 MD

A friend of mine was suffering from kidney failure. She went on dialysis and improved so much that the doctor decided to remove her from it for a week as a trial run. She got sick with nausea, diarrhea, and dehydration and is now in the hospital. Can you tell me what is going on?

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.